Alert archive / Michigan / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 27, 2014, 4:08 PM EST for 22 counties in Michigan. It took effect at Feb 27, 2014, 4:17 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 4:08 PM EST (21:08 UTC)
- In effect from
- Feb 27, 2014, 4:17 PM EST
- Expired
- Feb 28, 2014, 4:20 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS43 KAPX 272108 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 PM EST THU FEB 27 2014 MIZ016-019>021-025-026-031-280515- /O.CAN.KAPX.WS.W.0004.000000T0000Z-140227T2100Z/ /O.NEW.KAPX.WC.Y.0005.140227T2108Z-140228T1600Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 408 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH NORTHWEST WINDS OF 25 TO 35 MPH. THIS WILL RESULT IN WIND CHILLS 20 TO 30 DEGREES BELOW ZERO FOR MUCH OF THE DAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ MIZ008-015-017-022-027-028-032>034-280515- /O.CAN.KAPX.WW.Y.0015.000000T0000Z-140227T2100Z/ /O.NEW.KAPX.WC.Y.0005.140227T2108Z-140228T1600Z/ CHIPPEWA-MACKINAC-CHEBOYGAN-OTSEGO-KALKASKA-CRAWFORD-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... CHEBOYGAN...GAYLORD...KALKASKA...GRAYLING...CADILLAC... LAKE CITY...HOUGHTON LAKE 408 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH NORTHWEST WINDS OF 25 TO 35 MPH. THIS WILL RESULT IN WIND CHILLS 20 TO 30 DEGREES BELOW ZERO FOR MUCH OF THE DAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ MIZ018-023-024-029-030-035-036-041-042-280515- /O.CAN.KAPX.WC.Y.0004.000000T0000Z-140227T2100Z/ /O.NEW.KAPX.WC.Y.0005.140227T2108Z-140228T1600Z/ PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...ATLANTA...ALPENA...MIO... HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 408 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH NORTHWEST WINDS OF 25 TO 35 MPH. THIS WILL RESULT IN WIND CHILLS 20 TO 30 DEGREES BELOW ZERO FOR MUCH OF THE DAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$
2 follow-up statements
138 WWUS43 KAPX 272122 CCA WSWAPX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EST THU FEB 27 2014 MIZ016-019>021-025-026-031-280545- /O.CAN.KAPX.WS.W.0004.000000T0000Z-140227T2100Z/ /O.COR.KAPX.WC.Y.0005.140227T2117Z-140228T1600Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 417 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH BREEZY WESTERLY WINDS. THIS PATTERN WILL RESULT IN WIND CHILL READINGS TO 20 DEGREES BELOW ZERO TONIGHT AND EARLY FRIDAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY WINDS WILL COMBINE TO GENERATE COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ MIZ008-015-017-022-027-028-032>034-280545- /O.CAN.KAPX.WW.Y.0015.000000T0000Z-140227T2100Z/ /O.COR.KAPX.WC.Y.0005.140227T2117Z-140228T1600Z/ CHIPPEWA-MACKINAC-CHEBOYGAN-OTSEGO-KALKASKA-CRAWFORD-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... CHEBOYGAN...GAYLORD...KALKASKA...GRAYLING...CADILLAC... LAKE CITY...HOUGHTON LAKE 417 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH BREEZY WESTERLY WINDS. THIS PATTERN WILL RESULT IN WIND CHILL READINGS TO 20 DEGREES BELOW ZERO TONIGHT AND EARLY FRIDAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY WINDS WILL COMBINE TO GENERATE COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ MIZ018-023-024-029-030-035-036-041-042-280545- /O.CAN.KAPX.WC.Y.0004.000000T0000Z-140227T2100Z/ /O.COR.KAPX.WC.Y.0005.140227T2117Z-140228T1600Z/ PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...ATLANTA...ALPENA...MIO... HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 417 PM EST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... HAZARDOUS WEATHER... * ARCTIC AIR WILL CONTINUE OVER NORTHERN MICHIGAN AND COMBINE WITH BREEZY WESTERLY WINDS. THIS PATTERN WILL RESULT IN WIND CHILL READINGS TO 20 DEGREES BELOW ZERO TONIGHT AND EARLY FRIDAY. IMPACTS... * PROLONGED EXPOSURE TO COLD TEMPERATURES AND STRONG WINDS LEADING TO AN INCREASED RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY WINDS WILL COMBINE TO GENERATE COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$
070 WWUS43 KAPX 280920 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 AM EST FRI FEB 28 2014 MIZ008-015>036-041-042-281030- /O.CAN.KAPX.WC.Y.0005.000000T0000Z-140228T1600Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 420 AM EST FRI FEB 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$ SMD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 1:09 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 27, 1:09 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
109 PM EST THU FEB 27 2014
.SYNOPSIS...
ISSUED AT 326 AM EST THU FEB 27 2014
BRUTALLY COLD ARCTIC AIR AND STRONG WINDS TODAY WILL RESULT IN
VERY COLD WIND CHILL READINGS ACROSS NORTHERN MICHIGAN. THE WINDS
DIE OFF HEADING THROUGH TONIGHT...BUT AIR TEMPERATURES WILL STILL
FALL TO VERY COLD READINGS. THE COLD AIR WILL STICK AROUND INTO
EARLY NEXT WORK WEEK...ALONG WITH VERY LIGHT LAKE EFFECT SNOWS.
THESE SNOWS ARE EXPECTED TO BE ENHANCED FRIDAY AND FRIDAY
NIGHT...BY AN INCOMING ALBERTA CLIPPER. THE CLIPPER ITSELF IS
EXPECTED TO BRING SOME GENERALLY LIGHT ACCUMULATING SNOWS TO MUCH
OF NORTHERN MICHIGAN.
&&
.UPDATE...
ISSUED AT 1241 PM EST THU FEB 27 2014
CURRENT SFC OBS SHOW NORTHWEST WINDS SLOWLY DIMINISHING OVER THE
NRN LAKES...AS A STORM SYSTEM EXITS EAST OF THE REGION AND HIGH
PRESSURE BEGINS TO BUILD INTO THE GREAT LAKES. HOWEVER CURRENT
TEMPS AROUND 0C ARE COMBINING WITH THE GUSTY NORTHWEST WINDS TO
CONTINUE WIND CHILL BETWEEN 20 AND 30 DEGREES BELOW ZERO.
NO MAJOR CHANGES IN THE SHORT TERM NEEDED.
UPDATE ISSUED AT 1031 AM EST THU FEB 27 2014
CURRENT SFC OBS CONT TO SHOW NORTHWEST WINDS GUSTING TO 30MPH
GENERATING WIDESPREAD BLOWING SNOW WHICH IS REDUCING VSBY TO UNDER
ONE HALF MILE. THE STRONG WINDS ALSO COMBINING WITH IN THE SINGLE
DIGIT CREATING WIND CHILL AROUND 25 DEGREES BELOW ZERO. LATEST 88D
SHOWING LAKE SNOWS LINGERING OVER THE NORTHWEST WRN LAKES AS
LINGERING CYCLONIC FLOW BEGINS TO WEAKEN ACROSS THE GREAT LAKES.
OVERALL CURRENT FORECAST IN LINE WITH SFC OBS AND RADAR TRENDS...NO
MAJOR CHANGES IN THE SHORT TERM NEEDED.
UPDATE ISSUED AT 630 AM EST THU FEB 27 2014
ARCTIC AIR CONTINUES TO POUR INTO NORTHERN MICHIGAN...WHILE WINDS
ARE CONTINUING TO INCREASE BEHIND LAST NIGHTS EXPECTED LULL IN TH
ACTION. LAKE EFFECT SNOW SHOWERS WERE STARTING TO GET GOING ACROSS
GTV BAY IN NNW FLOW....BUT NO MORE THAN AN EXTRA INCH THERE TODAY.
WIND CHILLS ARE ALREADY DOWN INTO THE LOWER 20S AND TEENS BELOW
ZERO...AND REMAIN ON PACE TO FALL TO 15 TO 30 DEGREES BELOW ZERO
FOR ALL OF NRN MICHIGAN. WIDESPREAD DRIFTING SNOW WILL
PERIODICALLY REDUCE VISIBILITY SIGNIFICANTLY. FALLING AND BLOWING
SNOW IN AND AROUND THE GTV BAY REGION WILL ONLY EXACERBATE THE
PROBLEMS. NO REAL CHANGE IN THE EXPECTATIONS OF THIS BRUTALLY COLD
WEATHER.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 326 AM EST THU FEB 27 2014
...NOW THE "MORE" BRUTAL COLD AND GUSTIER WINDS...
IMPACTS: SOLID ADVISORY LEVEL WIND CHILLS WITH ISOLATED WARNING
LEVEL WIND CHILLS. PERIODS OF SIGNIFICANT DRIFTING SNOW...BOTH
BLOWING AND DRIFTING IN THE GTV BAY AREA. DOWNRIGHT BRUTAL OUT
THERE.
CONFIDENCE: MUCH HIGHER CONFIDENCE AFTER WATCHING THE YESTERDAY'S
WEATHER CONDITIONS. THE ABOVE IMPACTS WILL BE EASIER TO FIGURE
OUT...IT SHOULD BE WORSE...ESPECIALLY THE GTV BAY REGION.
CURRENT WEATHER/SYNOPTIC PATTERN:
POLAR VORTEX OVER ONTARIO EARLY THIS MORNING WITH RIDGING EXTENDING
UP THROUGH THE WEST COAST/WESTERN CANADIAN COAST IN HIGH AMPLITUDE
PATTERN. STRONG 120KT UPPER JET AND ASSOCIATED UPPER LEVEL
DYNAMICS/FORCING JUST ABOUT EXITING NRN MICHIGAN...AND STRONG
SUBSIDENCE ONCE AGAIN SLIDING IN ACROSS THE REGION...FOCUSED MORE
STRONGLY OVER THE GTV BAY REGION. DESPITE ALL THAT...EXTREME
INSTABILITY AND DEEPER MID LEVEL MOISTURE (WANING THOUGH DUE TO
SUBSIDENCE)...IS STILL SITUATED ACROSS NRN MICHIGAN. THIS IS AIDING
THE CONTINUATION OF LAKE EFFECT SNOWS ACROSS THE GTV BAY REGION AND
TO A LESSER DEGREE INTO EASTERN UPPER (GREATER ICE COVER). THE
REMAINDER OF NRN MICHIGAN HAS SEEN AN END TO THE SNOWFALL...BEHIND
THE MUCH DISCUSSED ARCTIC FRONT...WHICH IS JUST EXITING THE SAG BAY
REGION. LOW LEVEL TEMPERATURES ON HI RES DATA DOING QUITE
WELL...ESPECIALLY WITH THE LATEST ICE COVER INITIALIZATION. MADE
SOME EARLIER ADJUSTMENTS TO THE FALLING TEMPS AND WIND FORECAST
WHICH SHOW WIND CHILLS ALREADY INTO THE -20S BELOW ZERO IN EASTERN
UPPER AND MAINLY NEGATIVE TEENS IN NRN LOWER. WITH SUCH A COLD AIR
MASS (H8 TEMPS -29C NORTH...-24C SOUTH)...AND NO DGZ...FLAKE SIZES
ARE VERY SMALL...SNOWFALL ACCUMS ARE ON THE LOW SIDE...NO MORE THAN
3 INCHES PER DUAL POL RADAR. HOWEVER...THIS DRY SNOW IS BEING ABLE
TO BE THROWN AROUND QUITE WELL...WITH VISIBILITIES AROUND THE
REGION/UPSTREAM (WHERE SOME SNOW HAS FALLEN)...RANGING 3/4SM TO 2SM
WITH WINDS GUSTING TO 25KTS. THERE WASN'T MUCH GOING ON IN SNOWPACK
WHERE IT DID NOT RECEIVE FRESHLY FALLEN SNOW (THIS DOES NOT TAKE
INTO ACCOUNT THE MORE MIXED/STRONGER WINDS EXPECTED HERE
TODAY...(SEE BELOW AND ITS IMPACTS REVOLVING AROUND THE CURRENT
HEADLINES)..
PATTERN EVOLUTION/WEATHER EXPECTATIONS:
PATTERN DOES NOT CHANGE THROUGH TONIGHT...BUT WE WILL GET SCRAPED BY
A PIECE OF THAT POLAR VORTEX...WITH H8 TEMPS CONTINUING TO FALL
THROUGH THE DAY. IN ADDITION...ASSOCIATED SFC LOW THAT BROUGHT THE
ARCTIC FRONT THROUGH HERE...DEEPENS SLIGHTLY...AND H8 WINDS INCREASE
MID MORNING TO MID AFTERNOON...WITH A CORE OF 40-45KTS POINTING
THROUGH NRN MICHIGAN. MANY AREAS WILL NOT SEE MUCH SNOW TODAY
(OUTSIDE OF POSSIBLE VERY MINIMAL DIURNALLY-DRIVEN LIGHT SNOW AND
FLURRIES). HOWEVER...ANY FRESHLY FALLEN SNOW...COMBINED WITH
BRINGING DOWN AT LEAST 30-35MPH WIND GUSTS (40MPH GTV BAY SOUTH?)
AND SUSTAINED WINDS IN THE 18-22 MPH RANGE ON AVERAGE...THEN
WIDESPREAD BLOWING AND DRIFTING IS EXPECTED...WORST OF CONDITIONS IN
THOSE OPEN/MORE EXPOSED AREAS...WHERE VISIBILITIES ARE LIKELY TO GO
TO A QUARTER OF A MILE OR LESS AT TIMES ACROSS THE GTV BAY
REGION...AND JUST SLIGHTLY BETTER ACROSS THE REMAINDER OF NW LOWER
MICHIGAN (AGAIN...WHERE AT LEAST AN INCH FELL). ONLY SOME SPORADIC
REDUCTIONS TO VISIBILITY ACROSS NE LOWER...AND EVEN EASTERN UPPER
(WHERE NOT MUCH SNOW FELL BASED ON FEW OBS ACQUIRED AT THIS TIME.
EASTERN UPPER IS TOUGH...NOT SURE OF THE EXTENT OF LAKE EFFECT
THERE...AS MUCH OF LAKE SUPERIOR THERE OUGHT TO BE ICE. LEANING
TOWARD JUST MORE SPORADIC REDUCTIONS TO VISIBILITY UP THERE.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 326 AM EST THU FEB 27 2014
(2/28)FRIDAY...THE NEXT SYSTEM BEGINS TO APPROACH. SOUTHWEST WINDS
CONSTANT ALL DAY WITH THE 850 MB TEMPERATURES WARMING TO BETWEEN
-12C TO -16C OVER N LAKE MICHIGAN BY 00Z. INITIALLY, IT LOOKS LIKE
THE MOISTURE WILL BE LIMITED BETWEEN 12Z AND 18Z, BUT INCREASES TO
OVER 80% IN THE 850-700 MB LAYER AFTER 18Z. SO WILL BEGIN TO PICK UP
SOME SNOW AS THE SYSTEM MOVES IN. SYNOPTIC SNOW WILL ALSO MOVE IN
WITH THE FRONT. WILL HAVE TO WATCH THIS TIME. NOT CONFIDENT IN HOW
MUCH THE LAKE MAY ENHANCE THIS, AND HOW MUCH STRONGER THE WINDS OFF
LAKE MICHIGAN INTO MACKINAC COUNTY WILL BE.
FRIDAY NIGHT...AS THE COLD FRONT PASSES THROUGH THE REGION, IT LOOKS
LIKE THE SNOW WILL BE MINOR OVER MOST OF THE REGION AS THE COLDER
TEMPERATURES FORCE THE SNOW RATIONS BACK DOWN BELOW 15 TO 1.
HOWEVER, THE ONE PLACE TO WATCH WILL BE THE SW CORNER OF THE
FORECAST AREA, AS THE SOUTHWEST WINDS TURN TO WSW TO NW OVER THE 12
HOURS. IT LOOKS LIKE THERE WOULD BE LIKELY POPS AND LIGHT TO
MODERATE SNOW AMOUNTS NEAR M-55 AND WEST OF US-131 AS THE SW LAKE
BANDS PIVOT INTO THE REGION, REINFORCED BY THE COLD FRONT.
(3/1)SATURDAY...HOWEVER, ONCE WE ARE PAST 12Z, THE DRIER AIR IN THE
850-700 MB LAYER WILL PUSH INTO THE LAKE MICHIGAN SHORELINE, AND
MOST OF THE SNOW BANDS SHOWED SHRIVEL UP AS THE DRIER AIR BEGINS TO
AFFECT THE SHORT FETCHES OVER THE OPEN WATER. THIS IS ESPECIALLY
TRUE AS WE COME OUT OF THE VERY COLD AIR FROM THE PREVIOUS FEW
NIGHTS THAT WILL HELP TO INCREASE THE ICE OVER THE REGION AS THE ICE
ANALYSIS HAS BEEN SHOWING OVER THE LAST FEW DAYS. OVERNIGHT, ANY
LIGHT LAKE BANDS LOOK LIKE THEY SHOULD STOP AND AS THE WINDS TURN
VERY ANTI-CYCLONICALLY, WHICH SHOULD STOP THE SNOW SHOWERS IN THE
NORTH, AND CONTINUE TO PUSH ANY SHOWERS ASSOCIATED WITH THE SLOW
MOVING COLD FRONT OUT OF THE FORECAST AREA.
EXTENDED (SUNDAY THROUGH WEDNESDAY)...(3/2)SUNDAY...BOTH MODELS HAVE
THE DAY DRY AS THE SFC SYSTEM DEVELOPS IN THE LOWER MISSISSIPPI
VALLEY, AND WILL CONTINUE THE DRY FORECAST AS THE MODELS ARE IN
BETTER AGREEMENT WITH THE 500 MB SHORTWAVE DROPPING INTO THE UPPER
GREAT LAKES OVERNIGHT. THE GFS HAS BEEN MOVING TOWARD THE ECMWF'S
DRIER SOLUTION AS THE LAST NIGHT OR TWO SO WILL CONTINUE THE DRY
OVERNIGHT AS WELL. (3/3)MONDAY...AS WAS MENTIONED, THE GFS IS MOVING
TOWARD THE ECMWF'S IDEA OF THE DRY AIR OVER THE REGION, SO WILL
CONTINUE THE DRY FORECAST. (3/4)TUESDAY...THE BOTH MODELS HAVE
PUSHED THE PRECIPITATION AND MOISTURE THAT WAS GOING TO MOVE OUT OF
THE PACIFIC AND INTO THE GREAT LAKES, SOUTH. THIS SOLUTION WOULD BE
DRY FOR THE FORECAST AREA, WITH THE MOISTURE AFFECTING N ILLINOIS,
AND SW LOWER. (3/5)WEDNESDAY...WILL ALLOW FOR SOMETHING TO MOVE INTO
THE REGION, BUT FOR THE MOST PART THINK THAT MOST OF THE DAY WILL BE
DRY AS THE ECMWF KEEPS THINKS SOUTH, AND THE GFS SEEMS TO BLOW UP
THE MOISTURE. THINK THE GFS IDEA IS OVERDONE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1241 PM EST THU FEB 27 2014
NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH ACROSS THE GREAT
LAKES THRU 00Z AS CYCLONIC FLOW DIMINISHES ON THE BACKSIDE OF AN
EASTWARD EXITING STORM SYSTEM. WINDS WILL GREATLY DIMINISH TONIGHT
AS HIGH PRESSURE SETTLES OVER THE REGION...BEFORE INCREASING AGAIN
AND BECOMING SOUTHERLY FRIDAY MORNING IN ADVANCE OF A NORTHERN
PLAINS SYSTEM PUSHING INTO THE WRN LAKES. MVFR CIGS AND VSBYS
...OCCASIONALLY REDUCED TO IFR THIS AFTERNOON...WILL IMPROVE TO IFR
THIS EVENING...AS HIGH PRESSURE AND DRIER AIR MOVE INTO THE STATE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ008-
015-017-022-027-028-032>034.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MIZ016-
019>021-025-026-031.
WIND CHILL ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ018-023-
024-029-030-035-036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
UPDATE...SR
SYNOPSIS...JL
SHORT TERM...SD
LONG TERM...JL
AVIATION...SRHazardous weather outlook, Feb 27, 7:34 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 734 AM EST THU FEB 27 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281545- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 734 AM EST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWEST WINDS...RECENTLY FALLEN SNOW...AND LIGHT LAKE EFFECT SNOW SHOWERS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW ACROSS MUCH OF NORTHERN MICHIGAN. DANGEROUSLY COLD WIND CHILLS ARE ALSO EXPECTED. PLEASE SEE LATEST WARNINGS AND ADVISORIES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BITTER COLD WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT/SMD
Nearby
Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.